I had my thyroid removed Monday. Tomorrow I go for my follow up Dr. appt. I am wondering when I will be starting the thyroid medication and how should I be expecting to feel till it kicks in? The reason for having my thyroid removed was multiple nodules (cold) and hyperthyroid. No pathology report back yet, but the Dr. did say that it appeared to be benign.
Thank you Rayne for your reply. Looking back through your posts I found that your Pathology report was good :)....so happy for you!
My surgeon feels mine is benign and is thyroiditis, but of course won't know for sure till report is in...I pray he is right. I went through breast cancer 4 years ago and that was enough for me! I am learning so much on this website from everyone and I appreciate all the input.
Everyone in my thyroid-impaired family was placed on thyroid replacement right at the hospital following our surgeries. Everyone but me had a TT, I was placed on Synthroid after my lobectomy then increased after the rest crawled out of my neck the following year. :-)
I would expect that you would be started on synthroid or another thyroid replacement medicine at that time. Some surgeons start people right after surgery but others wait until the pathology report is in to make sure there is no cancer (because then you would need to go off of the medicine for the radioactive iodine). How you feel really depends. I had my thyroid removed 3 weeks ago for multiple nodules and hyperthyroidism. Because I was still a little hyper prior to my surgery I haven't felt that bad. A few days here & there where I'm really tired but most of the time I feel myself or still a little hyper. That may change in the next few weeks until my medicine fully kicks in but I'll have to wait. So depending on how much thyroid hormone is left in your system you may feel just a little tired & brain foggy or you could feel really tired & brain foggy (the hormone takes 4-6 weeks to completely clear from your system per my surgeon). I hope your appointment goes well.
I read your post about having BC 4 years ago and had to respond, because I too was dx with BC, DCIS in 2003.
I had a TT in Sept 06 and unfortunately my pathology report came back papillary cancer w/ follicular varient. I will be keeping my fingers crossed for you to have a benign report.
I wanted to answer also to see if you are taking Tamoxifen. I think that with the effects of that along with my thyroid medicine, my metabolism is shot. I have to really watch what I eat and exercise daily just to not gain weight. So if you are like me it might take awhile to feel normal again especially if you are taking tamoxifen.
You're very welcome and welcome to the forum! I know I was a little overwhelmed at first by the amount of information on the forum and some of the situations people have had to gone through. But after time to digest what I've read and reassure myself that just because somebody went through a particularly difficult time didn't mean I was going to I was fine & really have enjoyed the comraderie on this website. I was trolling some of the other forums today and I was surprised at how little traffic some of the other forums have. We really do have a great group here. I'll be praying that your pathology comes out clean, too.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.